Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have bouts of diarrhoea after eating fatty foods. Take Cozaar and Atenonol for HBP and Estradial. Suggestion?

User rating for this question
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
Hi. I am a 59 yr. old female. Weight 110 Height 5'2". Good physical condition. For several yrs I have experienced bouts of diarrhoea after eating greasy or fatty least I have started associating that with my condition lately. This lasts for several weeks at a time. My stool is loose and sometimes shredded or grainy looking. I have had it tested recently and it appears normal. I usually go #2 three to four times/day during these bouts.....And there is some sense of mild urgency at times. I actually can't remember my last 'normal' bowel movement. No blood or mucous apparent. I take Cozaar and Atenonol (low doses) for HBP....and Estradial. I usually drink 2 beers and 2 glasses of wine/ day. No red meat. Lots of green, leafy veggies and healthy diet. Thank u for your opinion about this. Please also let me know what tests (if any) you think I should have. Sincerely, XXXXXXX
Posted Wed, 3 Jul 2013 in Digestion and Bowels
Answered by Dr. R.A. Singh 1 hour later
Thanks for writing your query.

Excess of fatty foods can lead to diarrhoea.
Fatty foods are digested with the help of juices secreted by gall bladder.
So, if you had your gall bladder removed or diseased, it can hamper in fat digestion.

I would suggest that you should go for an Ultrasound Abdomen.

Also get your blood tested for :-
1. Complete Blood Count(CBC).
2. Liver Function Test(LFT).
3. Serum Lipase.
4. Serum Amylase.

You can take digestive enzymes containing pepsin and fungal diastase.
Ursodesoxycholic Acid 150 mg twice a day can also help.
Any medicine should be taken under medical supervision only.

I hope this is helpful to you.
If you have any furthur query, I will be happy to help.
Regards. Thanks.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor